Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What causes persistent cough?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 987 Questions
Question
Hello, my brother has been having a persistent cough for the last one week (no phlegm). He is allergic to macrolide antibiotics (the last time he had a cough, he was prescribed azithromycin and he ended up being in the hospital for a week due to severe hypoglycemia due to the antibiotic). So the doctor prescribed Levoday 500. He is particularly sensitive to antibiotics and I am trying to make sure that Levoday doesn't have too many nasty side-effects. He is a kidney patient and is undergoing regular hemodialysis.
Posted Sun, 3 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Muhammed Aslam 36 minutes later
Brief Answer:
see detalied answer below

Detailed Answer:
Hello dear,

Welcome to health care magic forum.
I am Dr Aslam here.

Levofloxacin also can cause many side effects like allergic reactions including hypoglycemia. But this varies between individuals and a history of allergy to macrolides doesn't particularly increase the risk of allergy to levoflox.

Allergic reaction to a particular drug in an individual is noted incidentally on initial administration. Once established, this should be noted and should be informed to the doctor whenever you get a new prescription. Many a times, there will be cross allergy to other members of the class and it is better to avoid the class as a whole.

Regarding kidney disease, though levofloxacin is not contraindicated, precaution is needed. Maintain good hydration and it is better to get a renal function test before and after therapy.

You can discuss all these in detail with the treating doctor.

Hope your query is answered.
Wishing both of you good health.Thank you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor